Hail, Morrow
- When
- July 18, 4:40 PM EST
- Where
- Morrow County, 2 mi SE of Sparta
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.383, -82.667
Penny size hail was observed.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 18, 2:15 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 315 PM EDT TUE JUL 18 2006 .SHORT TERM(TONIGHT THROUGH THU NIGHT)... SURFACE ANALYSIS AND OBSERVATIONS SUGGEST THAT THE FRONT IS SOUTH OF THE FORECAST AREA...GENERALLY FROM A LIMA TO WHEELING LINE. SHOWERS AND STORMS HAVE FIRED UP ALONG THE FRONT...BUT THE EXPECTATION IS THAT THE DRYING N OF THE FRONT COMBINED WITH THE SFC RIDGING FROM THE HIGH OVR THE UPR LAKES WILL SUPPRESS ANY ACTIVITY OVER THE MAJORITY OF THE FORECAST AREA. WILL NEED TO GO WITH 30 PCT EVENING POPS FOR THE THE MNN AND MT VERNON GROUP THIS EVENING...OTHERWISE AREAS N OF US 30 WILL STAY DRY TONIGHT. DWPTS ARE MUCH LOWER IN MICHIGAN AND THESE SHOULD ADVECT INTO THE AREA OVERNIGHT. SKIES WILL ALSO EVENTUALLY CLEAR OUT WHICH SHOULD ALLOW TEMPS TO DROP INTO THE LOWER 60S MOST AREAS...WITH MUCH LESS HUMIDITY. UPR RIDGING BUILDS BACK INTO THE AREA ON WEDNESDAY...AS RETURN FLOW SETS UP ACROSS THE AREA LATE IN THE DAY AS THE HIGH SHIFTS OVER NEW ENGLAND. WEDNESDAY SHOULD BE WARMER THAN TODAY WITH TEMPS 85 TO 90 BUT HUMIDITY SHOULD STAY SOMEWHAT LOW WITH DWPTS GENERALLY IN THE LOW TO MID 60S FOR MOST OF THE DAY. SBCAPE VALUES RISE TO 1000-1500 J/KG BUT THE 850-700MB LAYER WARMS SO QUICKLY THE CAP WILL BE STRONG SO THE LIKELIHOOD OF ANY STORMS DEVELOPING IS VERY LOW ESPECIALLY WITH NO LOW LVL FORCING. MODELS BEGIN TO DIFFER ON WED NIGHT INTO THU NIGHT REGARDING THE NEXT SYSTEM. THE GFS IS MUCH FASTER WITH THE MOVEMENT OF THE FRONT ON THURSDAY COMPARED TO THE NAM AND UKMET. THE GFS WOULD BE CAUSE FOR CONCERN FOR SEVERE WEATHER ACROSS THE FORECAST AREA ON THURSDAY WITH 30-40KT OF DEEP LAYER SHEAR...2000 J/KG SBCAPE AND 0-3KM HELICITY VALUES OF OVER 300 M2/S2. HOWEVER...IT DOES LOOK LIKE THE GFS IS SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS WITH THE LARGE MCS SYSTEM THAT IS EXPECTED TO DEVELOP IN THE PLAINS WED NIGHT. WL GENERALLY TREND TOWARD THE NAM WHICH IS NOT NEARLY AS PESSIMISTIC REGARDING SEVERE WEATHER. HOWEVER...WITH THE INSTABILITY IN PLACE AND INCREASED DEW POINTS...WL NEED TO CONTINUE WITH CHC POPS OVER ALL AREAS EXCEPT THE CAK AREA. THE FRONT WILL MOVE THRU THE AREA THU NIGHT. COULD SEE MCS ACTIVITY MOVING THRU OR NEARBY...BUT IT LOOKS LIKE THE BEST ACTIVITY MAY STAY N OF LAKE ERIE NEAR THE NOSE OF THE LOW LVL JET. TEMPS ON THURSDAY WILL BE ABOUT THE SAME AS WED...BUT THE HUMIDITY WILL BE MUCH HIGHER SO IT WILL FEEL MUCH WORSE. && .LONG TERM (FRI THRU TUE)... IT LOOKS LIKE THE WARM AND HUMID WX OF THE PAST COUPLE OF DAYS WILL COME TO AN END BY SATURDAY. THE 17/00Z GFS AND ECMWF SHOW A DEEPER TROUGH OVER THE GREAT LAKES FOR THE WKND...WHICH IS ALSO SUPPORTED BY THE GFS ENSEMBLE MEMBERS AS WELL AS THE CANADIAN AND NAVY NOGAPS. HAVE THEREFORE OPTED TO LOWER TEMPS TO NEAR OR EVEN SLIGHTLY BELOW NORMAL FOR THE WKND...BUT NOT AS COOL AS THE GFSX MOS AT THIS TIME. A SYSTEM IS PROGGED TO MOVE SOUTH AND EAST OF THE AREA ON SUNDAY...BUT HAVE OPTED TO GO DRY WITH JUST AN INCREASE IN CLOUDS. TEMPS WILL WARM ON MONDAY AND TUESDAY...TO AT OR SLIGHTLY ABOVE NORMAL. && .AVIATION(18Z-18Z)... COLD FRONT JUST ABOUT THROUGH THE FORECAST AREA AT THIS POINT...WITH ALL SITES SEEING WINDS COMING AROUND OUT OF THE NORTHEAST. SOMEWHAT DRIER AIR WORKING IN FROM THE NORTH...BUT STILL SEEING CLOUDS HANGING ON BEHIND THE FRONT IN THE COOLER AIR. ALL LOCATIONS VFR...BUT A FEW SHOWING SCATTERED CLOUDS UNDER 3000 FT. AS FRONT CONTINUES TO PUSH SOUTH AND HIGH PRESSURE BUILDS IN FROM ONTARIO...EXPECT SKIES TO GRADUALLY CLEAR BY THIS EVENING. WINDS WILL CONTINUE TO SWING AROUND OUT OF THE EAST BY MORNING WITH ONLY A FEW CIRRUS BY THE END OF THE PERIOD. HAVE CONTINUED WITH A DRY FORECAST...MODELS STILL CATCHING UP FROM THEIR PREVIOUS FORECAST OF RAINFALL THIS MORNING. WITH FRONT SOUTH OF ALL TERMINALS...FEEL THAT IT WILL BE DIFFICULT TO SEE WIDESPREAD SHOWERS THIS AFTERNOON. ONLY OTHER ITEM OF NOTE IS LIGHT FOG POSSIBLE AT THE SOUTHERN-MOST TERMINALS OF YNG AND CAK TOWARD DAYBREAK. SURFACE DEWPOINTS WILL BE HIGHEST IN THESE AREAS AND CANT RULE OUT A LITTLE FOG AROUND 09Z. COVERED THIS WITH A TEMPO GROUP...WILL RE-EVALUATE WITH 00Z ISSUANCE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...MRD LONG TERM...MRD AVIATION...LEINS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 457 AM EDT TUE JUL 18 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-190900- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 457 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS THAT WILL DEVELOP TODAY AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE REGION THIS MORNING MAY BECOME SEVERE. THE MAIN THREAT WILL BE WIND AND HAIL. THE BEST CHANCE OF THE SEVERE WILL BE INLAND OF LAKE ERIE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BE MOVING THROUGH THE REGION THURSDAY EVENING AND NIGHT. SOME OF THESE THUNDERSTORM COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...POSSIBLY AS EARLY AS NOON.
The Cleveland radar (KCLE), 133 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
2 hail. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527481, 5527480.